Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Jackson, KY

March 31, 2016Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 31, 2016, 7:38 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 7:38 PM EDT (23:38 UTC)
Expired
Mar 31, 2016, 8:15 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WUUS53 KJKL 312338
SVRJKL
KYC125-199-203-010015-
/O.NEW.KJKL.SV.W.0007.160331T2338Z-160401T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 737 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BANDY TO NEAR BRONSTON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...LONDON...MOUNT VERNON...BURNSIDE...VOX...HAZEL PATCH...BENT...
  BERNSTADT...WELLHOPE...QUAIL...EAST BERNSTADT...GENERAL BURNSIDE S.P....
  HIGHTOP...MERSHONS...ELIHU...LEVEL GREEN...ROCKCASTLE SPRINGS...
  SHOPVILLE...RUTH AND LAMERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 8445 3735 8414 3735 8413 3733 8414
      3734 8412 3733 8411 3730 8410 3728 8407
      3728 8405 3727 8405 3725 8400 3697 8412
      3695 8466
TIME...MOT...LOC 2337Z 263DEG 36KT 3728 8449 3699 8466 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
2 follow-up statements
768 
WWUS53 KJKL 010003
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT THU MAR 31 2016

KYC125-199-203-010015-
/O.CON.KJKL.SV.W.0007.000000T0000Z-160401T0015Z/
LAUREL KY-PULASKI KY-ROCKCASTLE KY-
803 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LAUREL...SOUTHEASTERN PULASKI AND SOUTHEASTERN ROCKCASTLE
COUNTIES...

AT 802 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEP HILL TO BILLOWS TO NEAR MOUNT VICTORY...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LONDON...VOX...HAZEL PATCH...BUNCH...PITTSBURG...BENT...HORSE LICK...
BERNSTADT...KEAVY...SINKS...GREENMOUNT...WELLHOPE...EAST BERNSTADT...
HIGHTOP...GRADE...MERSHONS...LONDON-CORBIN AIRPORT...ROCKCASTLE SPRINGS...
SUBLIMITY CITY AND LAMERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 8431 3735 8414 3735 8413 3733 8414
      3734 8412 3733 8411 3730 8410 3728 8407
      3728 8405 3727 8405 3725 8400 3697 8412
      3695 8459
TIME...MOT...LOC 0002Z 261DEG 37KT 3734 8418 3717 8429 3699 8447 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
454 
WWUS53 KJKL 010016
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT THU MAR 31 2016

KYC125-199-203-010025-
/O.EXP.KJKL.SV.W.0007.000000T0000Z-160401T0015Z/
LAUREL KY-PULASKI KY-ROCKCASTLE KY-
816 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR LAUREL...SOUTHEASTERN PULASKI
AND SOUTHEASTERN ROCKCASTLE COUNTIES HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. HOWEVER...WIND
GUSTS OF 40 TO 50 MPH WILL STILL BE POSSIBLE ALONG THE LEADING EDGE
OF THE STORMS.

LAT...LON 3734 8431 3735 8414 3735 8413 3733 8414
      3734 8412 3733 8411 3730 8410 3728 8407
      3728 8405 3727 8405 3725 8400 3697 8412
      3695 8459
TIME...MOT...LOC 0007Z 263DEG 36KT 3734 8418 3717 8429 3699 8447 

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:31 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 31, 7:31 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT THU MAR 31 2016

.UPDATE...
ISSUED AT 731 PM EDT THU MAR 31 2016

JUST FINISHED INGESTING THE MOST RECENT OBSERVATIONS INTO THE
FORECAST GRIDS TO ESTABLISH NEW TRENDS. ASIDE FROM THAT...THE
FORECAST IS BEING LEFT AS IS FOR NOW AS WE CONTINUE TO MONITOR A
LINE OF STRONG THUNDERSTORMS THAT HAS RECENTLY MOVED INTO SOME OF
OUR WESTERN COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 345 PM EDT THU MAR 31 2016

THE LATEST SURFACE MAP FEATURES GREAT LAKES LOW PRESSURE...WITH A
COLD FRONT ALIGNED TO THE SOUTHWEST THROUGH ARKANSAS. ALOFT...A
DEEPENING NORTHERN STREAM TROUGH IS TAKING SHAPE ACROSS THE
NORTHERN PLAINS AND INTO CANADA...WITH A SOUTHERN STREAM UPPER
LEVEL LOW DROPPING SOUTH INTO MEXICO.

CONVECTION HAS FIRED UP OUT AHEAD OF AND ALONG THE COLD...WITH
A BROKEN LINE SPANNING FROM SOUTH CENTRAL INDIANA DOWN ACROSS
WESTERN KENTUCKY AND TENNESSEE. THE LATEST HRRR BRINGS THIS
CONVECTION INTO OUR AREA BETWEEN 7 AND 8 PM. STRONG TO DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...ALTHOUGH SOME
WEAKENING COULD OCCUR AS THEY MOVE OUT AND AWAY FROM THEIR
FORCING.

THE COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO EARLY
FRIDAY MORNING. EXPECT MULTIPLE BROKEN LINES OF CONVECTION TO MOVE
THROUGH...WITH MOST LOCATIONS MEASURING IN THE END. A STRONG LOW
LEVEL JET AT 850 MB WILL KEEP DAMAGING WINDS A THREAT JUST PAST
MIDNIGHT...BEFORE THE STORMS GRADUAL WEAKEN TOWARDS DAWN. ANOTHER
MILD NIGHT IS EXPECTED...WITH LOWS IN THE MID 50S.

SHOWERS WILL EXIT THE AREA FRIDAY MORNING...WITH TEMPERATURES
RECOVERING TO THE 65 TO 70 DEGREE RANGE...UNDER PARTLY TO MOSTLY
CLOUDY SKIES. A TROUGH AXIS WILL APPROACH THE AREA FRIDAY
NIGHT...REINFORCING THE CLOUD COVER AS WELL AS ADVECTING IN MUCH
COOLER AIR. LOWS FRIDAY NIGHT WILL GET DOWN INTO THE LOW TO MID
40S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 406 PM EDT THU MAR 31 2016

THE WEATHER WILL REMAIN VERY TRANSIENT THROUGH THE EXTENDED
PERIOD...WITH SEVERAL COLD FRONTS DROPPING SOUTH ACROSS THE AREA
PRODUCING REPEATED ROUNDS OF COLD WEATHER. THIS WILL SET UP SEVERAL
POTENTIAL HARD FREEZES AND FROST EVENTS FROM SATURDAY NIGHT THROUGH
NEXT WEEK. MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH NEXT WEEK
RIGHT NOW...SO CONFIDENCE IN THE FORECAST IS A BIT HIGHER THAN
USUAL.

AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES AND
OHIO VALLEY REGION TO START OUT THE PERIOD SATURDAY...DEEPENING AS
IT MOVES EAST. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL MOVE
ACROSS THE GREAT LAKES AS WELL...DROPPING A WEAK COLD FRONT
SOUTHWARD AND ACROSS THE OHIO RIVER VALLEY. MOST OF THE MOISTURE
ENHANCEMENT WITH THIS SYSTEM WILL BE A RESULT OF THE MOVEMENT ACROSS
THE GREAT LAKES...SO NOT EXPECTING MUCH QPF TO MAKE IT INTO THE
REGION WITH THIS SYSTEM. MODELS ARE IN FAIRLY GOOD AGREEMENT OF A
QUICK SWATH OF RAIN ALONG THE SOUTHERN EDGE OF QPF SUNDAY
EVENING/EARLY SUNDAY NIGHT. THE BIGGER CONCERN WILL BE THE TIGHT
PRESSURE GRADIENTS WHICH WILL RESULT IN STRONG WINDS PULLING ARCTIC
AIR INTO THE REGION BEHIND THE FRONTAL PASSAGE. THIS WILL EASILY
DROP TEMPERATURES WELL BELOW FREEZING SATURDAY NIGHT...PRODUCING A
HARD FREEZE...AND EVEN SOME FROST POTENTIAL IN THE SW WHERE WINDS
ARE EXPECTED TO BE A BIT LIGHTER.

THE UPPER LEVEL TROUGH WILL EXIT THROUGH THE DAY SUNDAY...GIVING WAY
TO RISING HEIGHTS AND DECREASING PRESSURE GRADIENTS. HIGH PRESSURE
WILL MOVE IN ACROSS THE REGION AS WELL...MAKING FOR A PLEASANT
THOUGH COOL DAY...WITH AFTERNOON HIGHS STILL ONLY IN THE LOW TO MID
50S DESPITE NEARLY CLEAR SKIES.  THIS TREND WILL BE SHORT-LIVED
HOWEVER...AS ANOTHER SHORTWAVE BEGINS DEVELOPING ACROSS THE UPPER
GREAT LAKES AND MISSISSIPPI VALLEY REGION...DROPPING SE TOWARDS THE
OHIO RIVER VALLEY DURING THE DAY MONDAY. AT THE SURFACE...ANOTHER
LOW PRESSURE SYSTEM ASSOCIATED WITH THIS UPPER LEVEL WAVE WILL
RESULT IN A QUICK MOVING COLD FRONT PUSHING EASTWARD ACROSS KY
MONDAY AFTERNOON/EVENING. THIS SYSTEM WILL BE SOMEWHAT MOISTURE
STARVED...SINCE MUCH OF THE PRECIP WILL ONCE AGAIN BE GENERATED FROM
THE SYSTEM TRAVERSING THE GREAT LAKES...BUT SHOULD PICK UP A BIT AS
IT BEGINS TO TAP INTO SOME MOISTURE OFF THE ATLANTIC COAST BY THE
TIME IT MAKES IT INTO EASTERN KY MONDAY AFTERNOON/EVENING. MODELS
ARE IN GOOD AGREEMENT THAT THIS MOISTURE SHOULD ALSO QUICKLY EXIT
EAST OF THE AREA BY TUESDAY MORNING AS MUCH COOLER AND DRIER AIR
BEGINS TO PULL IN. IN FACT...IT IS POSSIBLE THAT ENOUGH COLD AIR
COULD MAKE IT INTO THE REGION BEHIND THE FRONT THAT SOME OF THE
LINGERING MOISTURE COULD TURN INTO A BRIEF PERIOD OF SNOW BEFORE
TAPERING OFF AN HOUR OR TWO LATER. THAT BEING SAID...MOISTURE IS
LACKING...AND IMPACTS ARE EXPECTED TO MINIMAL WITH NO SNOW
ACCUMULATIONS.

THE EXITING TROUGH WILL CONTINUE TO DIG INTO THE DAY
TUESDAY...CONTINUING THE PULL OF COLD CANADIAN AIR INTO THE REGION.
TUESDAY HIGH TEMPERATURES WILL BE LUCKY TO HIT 50 DEGREES IN MANY
LOCATIONS...ESPECIALLY THE NORTHERN HALF OF THE STATE. UPPER LEVEL
RIDGING AND A BROAD AREA OF SURFACE HIGH PRESSURE WILL SETTLE IN
ONCE MORE FOR THE DAY TUESDAY...CONTINUING INTO TUESDAY NIGHT. WITH
THIS SET UP...ALONG WITH BELOW FREEZING OVERNIGHT TEMPS
EXPECTED...ANOTHER VALLEY FROST AND OVERALL FREEZE IS EXPECTED TO
DEVELOP.

MODELS ARE POINTING AT ANOTHER WAVE OF ENERGY DEVELOPING ACROSS THE
PLAINS STATES TUESDAY. THIS SYSTEM SHOULD CONTINUE EASTWARD...
DEEPENING AND BECOMING BETTER ORGANIZED...AND WILL BRING FAIRLY
WIDESPREAD MOISTURE TO THE CWA TO ROUND OUT THE FORECAST PERIOD.
WHILE THIS IS VERY LATE IN THE FORECAST...BOTH THE ECMWF AND GFS40
SEEM TO HAVE A GOOD HANDLE ON THIS...SO KEPT WITH LIKELY WORDING AS
IT MOVES ACROSS THE CWA.

OVERALL...MAIN CHANGE FROM PREVIOUS FORECAST WAS THE REMOVAL OF SOME
FROST WORDING FOR MONDAY NIGHT...SINCE EXITING RAIN/SNOW CHANCES AND
CLOUD COVER SHOULD LINGER THROUGH MUCH OF THE NIGHT...AND WINDS
WOULD REMAIN 7KTS OR MORE. IF PRECIP AND CLOUDS DO EXIT QUICKER
THAN FORECAST...FROST AND/OR FOG MAY BE OF SOME CONCERN...BUT AT
THIS POINT POTENTIAL WAS LOW ENOUGH THAT IT WAS REMOVED FOR THIS
PACKAGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 731 PM EDT THU MAR 31 2016

VFR CONDITIONS WILL PREVAIL AT THE TAF SITES FOR NOW.
HOWEVER...SME AND LOZ WILL BE EXPERIENCING SHOWERS AND
THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. THE STORMS COULD
CAUSE MVFR OR EVEN IFR CONDITIONS DUE TO HEAVY RAINFALL AND STRONG
GUSTY WINDS. WILL CONTINUE TO MONITOR THE HEALTH OF THE STORMS AS
THEY PROGRESS EASTWARD TOWARDS SYM...JKL...AND SJS. THE PRIMARY
THREAT WITH THESE STORMS WILL BE STRONG WINDS THAT COULD GUST TO
AS HIGH AS 40 MPH AT TIMES. FREQUENT LIGHTING WILL ALSO BE A
CONCERN. THE SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS
EASTERN KENTUCKY THROUGH BETWEEN 8 AND 11Z TONIGHT. BKN TO OVC
CLOUDS WILL PERSIST DURING THIS PERIOD AS WELL...AND WILL LIKELY
BEGIN TO SCATTER OUT BETWEEN 16 AND 19Z ON FRIDAY. SOUTH TO SOUTHWEST
WINDS OF AROUND 10 MPH WILL ALSO PERSIST THROUGH OUT THE
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AR
SHORT TERM...GEOGERIAN
LONG TERM...JMW
AVIATION...AR
Hazardous weather outlook, Mar 31, 4:13 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT THU MAR 31 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
413 PM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT.

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST TO BETWEEN 25 AND
35 MPH THROUGH THE REST OF THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS
MAY APPROACH SEVERE LIMITS. DAMAGING WIND GUSTS ARE THE MAIN
THREAT...HOWEVER AN ISOLATED TORNADO CAN NOT BE COMPLETELY RULED
OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A GOOD CHANCE OF SUB-FREEZING TEMPERATURES AREA-WIDE SATURDAY
NIGHT.

FROST AND NEAR OR BELOW FREEZING TEMPERATURES WILL BE POSSIBLE
IN THE VALLEYS EACH NIGHT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

GEOGERIAN/JMW

In the hours before

Local storm report, Mar 31, 3:54 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG 1 SE JACKSON            37.55N 83.37W
03/31/2016                   BREATHITT          KY   FIRE DEPT/RESCUE

            TWO TREES DOWN.

&&

JCARICO
Special weather statement, Mar 31, 6:51 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT THU MAR 31 2016

KYZ068-079-083-312345-
WAYNE-ROCKCASTLE-PULASKI-
651 PM EDT THU MAR 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...ROCKCASTLE...AND PULASKI COUNTIES...

AT 649 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF LIBERTY TO 12 MILES EAST OF
COLUMBIA TO 6 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...BURNSIDE...PULASKI COUNTY
PARK...OTTOWA...NAOMI... BENT...MILL
SPRINGS...WELLHOPE...QUAIL...MAGNUM...GENERAL BURNSIDE S.P....
ELIHU...LEVEL GREEN...SHOPVILLE...BANDY...HOGUE...RUTH...TATEVILLE
AND SLOANS VALLEY.

&&

LAT...LON 3696 8494 3695 8490 3700 8484 3705 8491
      3712 8490 3736 8456 3733 8451 3738 8449
      3732 8431 3718 8427 3717 8430 3712 8429
      3707 8432 3705 8432 3697 8435 3693 8452
      3691 8497
TIME...MOT...LOC 2249Z 259DEG 41KT 3722 8510 3708 8509 3693 8516

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:51 PM EDTSpecial Weather StatementJKLPulaski54 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.